gastroenterologist-icon
Reoccurring episodes of stomach pain
My brother was diagnosed with abdominal Tuberculosis in January. He is still under medication of TB, from last one month he is having reoccurring episodes of stomach ache every 3-4 days. Please suggest if we should do some more diagnosis to understand the reason of the pain and please suggest if anything else should be done during this phase of pandemic.
24 Views v

Answers (2)

Like the answers? Consult privately with the doctor of your choice

In abdominal tuberculosis whenever we start ATT we look for few things like clinical response, radiological response and any development of new symptoms. Other then that we also regularly check for LFT. In his case it appears that there is new symptom of pain abdomen which can be due to intestinal stricture. These strictures are common in TB and sometimes become more symptomatic after ATT due to healing process and resultant fibrosis. Hence stricture or pain may not be due to disease progression or resistance, it can be even due to healing process. If it’s causing intestinal obstruction like symptoms like colicky pain, vomiting, distension or no passage of stool then you need CT abdomen with Oral and IV contrast to rule out intestinal strictures.
Next Steps
CECT abdomen with oral contrast
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Evening......I am Krishna and I am a UK 🇬🇧trained Gastro Intestinal Surgeon practicing in Hyderabad and Bangalore It's expected abdominal TB will cause pain due to adhesions and the disease itself. As long as he is Eating and drinking, opening bowels everyday and there is no tummy bloating , he can take simple pain killers like paracetamol or Buscopan I am available for a consultation if you wish to speak to me Best wishes Krishna X96632 83555X
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.